Alert archive / Indiana / Freeze Warnings in 2006

Freeze Warning 2, NWS Indianapolis, IN

October 14, 200639 counties in Indiana

NWS Indianapolis, IN issued this freeze warning at Oct 14, 2006, 2:01 PM EDT for 39 counties in Indiana. It took effect at Oct 15, 2006, 4:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2006, 2:01 PM EDT (18:01 UTC)
In effect from
Oct 15, 2006, 4:00 AM EDT
Expired
Oct 15, 2006, 9:00 AM EDT
In force
5 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1967 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 141801
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
201 PM EDT SAT OCT 14 2006

...FREEZE WARNING IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT
/8 AM CDT/ SUNDAY...


INZ021-028>031-035>049-051>057-060>065-067>072-150215-
/O.NEW.KIND.FZ.W.0002.061015T0800Z-061015T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
101 PM CDT SAT OCT 14 2006 /201 PM EDT SAT OCT 14 2006/

...FREEZE WARNING IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT
/8 AM CDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT
/8 AM CDT/ SUNDAY. 

LIGHT TO CALM WINDS OVERNIGHT COMBINED WITH CLEAR SKIES WILL ALLOW
TEMPERATURES TO FALL TO FREEZING OR BELOW OVERNIGHT. SOME RURAL
LOCATIONS COULD SEE A HARD FREEZE WHICH IS WHEN THE TEMPERATURE
FALLS TO 28 DEGREES OR BELOW.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

KOCH
3 follow-up statements
000 
WWUS73 KIND 150205
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1005 PM EDT SAT OCT 14 2006

INZ021-028>031-035>049-051>057-060>065-067>072-151015-
/O.CON.KIND.FZ.W.0002.061015T0800Z-061015T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
905 PM CDT SAT OCT 14 2006 /1005 PM EDT SAT OCT 14 2006/

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO
9 AM EDT /8 AM CDT/ SUNDAY...

LIGHT WINDS OVERNIGHT COMBINED WITH CLEAR SKIES WILL ALLOW
TEMPERATURES TO FALL TO FREEZING OR BELOW OVERNIGHT. SOME RURAL
LOCATIONS COULD SEE A HARD FREEZE WHICH IS WHEN THE TEMPERATURE
FALLS TO 28 DEGREES OR BELOW.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS73 KIND 150807
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
407 AM EDT SUN OCT 15 2006

INZ021-028>031-035>049-051>057-060>065-067>072-151300-
/O.CON.KIND.FZ.W.0002.000000T0000Z-061015T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
307 AM CDT SUN OCT 15 2006 /407 AM EDT SUN OCT 15 2006/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS
MORNING. 

TEMPERATURES AT OR BELOW FREEZING WILL CONTINUE THIS MORNING
THROUGH 900 AM. TEMPERATURES WILL RISE TO AROUND 40 BY MID MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

PUMA
000 
WWUS73 KIND 151251
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
851 AM EDT SUN OCT 15 2006

INZ021-028>031-035>049-051>057-060>065-067>072-151400-
/O.EXP.KIND.FZ.W.0002.000000T0000Z-061015T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
751 AM CDT SUN OCT 15 2006 /851 AM EDT SUN OCT 15 2006/

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT /8 AM CDT/ THIS
MORNING...

TEMPERATURES WILL WARM QUICKLY TO ABOVE FREEZING THIS MORNING.


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Oct 14, 1:48 PM EDT, 13 minutes earlier.

Area forecast discussion, Oct 14, 1:48 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
148 PM EDT SAT OCT 14 2006

.DISCUSSION...MAIN FCST ISSUES WL BE POTENTIAL FOR SUB-FREEZING
TEMPS TNGT AND THEN TIMING AND CVRG OF RWS ACRS THE FA LATE SUN/MON
AS ENERGY FM SW UPR LOW LIFTS NE TOWARDS AN UPR RIDGE THAT IS
CURRENTLY ACRS THE SRN PLAINS AND WL MOV ACRS THE FA SUN NGT/MON
MRNG.

BROAD HIGH PRES ACRS THE SERN AND CENTRAL CONUS AS WELL AS THE
OH VLY COMBINED WITH A BONE DRY ATMS HAS KEPT SKIES SUNNY ACRS CNTRL
IN TODAY. DECOUPLING WINDS AFTER DARK SHOULD LEAD TO A FREEZE TNGT.
ALTHOUGH...MOST AREAS WL PROBABLY NOT SEE A HARD FREEZE (TEMPS 28
DEGREES OR LESS)...SOME RURAL LOWER ELEVATION AREAS COULD. GFS MODEL
TIME SECS AND HIGH LVL RH PROGS ARE HINTING AT BRINGING DECENT CI
SHIELD ACRS THE FA OVERNGT...SAT OBS DONT SUPPORT IT. PREFER THE
ETA WRF AND NGM WHICH DONT BRING CI AND AC IN UNTIL TOMORROW MAINLY
IN THE AFTERNOON AS WAA STARTS KICKING IN. SO...WL ISSUE FREEZE
WARNING FOR ALL OF CENTRAL INDIANA FROM 4 AM EDT-9 AM EDT.

LIKE THAT THE MODELS ARE TRENDING MORE TOWARDS MON FOR THE START OF
PRECIP AS OPPOSED TO SUN NGT AS THE LOW LVLS ARE STARTING OUT SO
DRY. BUT...DID LEAVE IN SLGT CHC POPS ACRS THE W OVERNGT TO ACCOUNT
FOR SOME UNCERTAINTY IN TIMING. THE MAIN SHOW SHOULD GET GOING MON
AFT AND TUES NGT AS GULF OPENS UP DUE TO RAPIDLY DEVELOPING PLAINS
SYS. STG 60-70 KT LOW LVL JET NOSING INTO SRN INDIANA SHOULD SUPPLY
PLENTY OF MOIST FOR WEAK UPR TROF THAT WL PASS THROUGH AND ALSO
AHEAD OF THE AFOREMENTIONED DEVELOPING PLAINS SYS. SYS WL TAKE ITS
TIME GETTING HERE WITH A METAMORPOSIS OF IT PASSING THROUGH LATE IN
THE WEEK. FINALLY...THE START OF THE WEEKEND LOOKS DRY AS HIGH PRES
BUILDS IN.

PREFER COOLEST GFS TEMPS TNGT DUE TO WINDS BECOMING NEAR CALM. WL
ALSO GO WITH THE COOLER GFS ON SUNDAY BASED ON TEMP RESPONSE THE
PAST COUPLE OF DAYS.

&&

.AVIATION...

DISCUSSION FOR 141800Z TAF ISSUANCE. STILL SOME GUSTS TO NEAR 25KT
POSSIBLE THROUGH 23Z OR SO AS WINDS ALOFT GRADUALLY WEAKEN.
OTHERWISE VFR THRU THE PERIOD. AFT 10Z OR SO EXPECT MID LEVEL
MOISTURE TO INCREASE...EVENTUALLY PRODUCING CEILINGS AROUND 10-15KFT
BY THE END OF THE TAF PERIOD. WITH DRY LOW LEVELS...DO NOT EXPECT
ANY FOG TONIGHT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING FOR ALL OF CENTRAL
INDIANA OVERNGT FROM 4 AM EDT-9 AM EDT.

AVIATION...CS
PUBLIC...KOCH
Hazardous weather outlook, Oct 14, 5:00 AM EDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
500 AM EDT SAT OCT 14 2006

INZ021-028>031-035>049-051>057-060>065-067>072-150900-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
400 AM CDT SAT OCT 14 2006 /500 AM EDT SAT OCT 14 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

Nearby

Freeze Warnings in Indiana, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.